It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-10-2006, 03:57 PM   #1
Senior Member
(male)
 
Join Date: Sep 2006
Posts: 180
KyleG HB UserKyleG HB User
Red face Neck Trouble

I am a teenager.

A couple weeks ago I was diagnosed with mild asthma. I was also sick at the time with the flu and maybe a sinus infection. The medicines I had to take were; Singulair, Flovent, and Prednisone. The first time I took those I had my feet and body became very achy in school. Upon looking it up, it is a side effect with one of those medicines.

Last week, at night, my ears started to burn very bad. My mom looked at them and saw that they had turned bright red. They called the doctor and asked if that was a side-effect but they said no. The next day I felt all this pressure and tightness in my head and discomfort at the base of my skull near my neck, but not as bad as what I am getting now. As each day passed, it got worse and worse. The pressure moved to the top of my head and at times I would feel a small needle like pain. My parents decided to take me off singulair and flovent thinking this may be the cause, but the pharmacists says that these symptoms shouldn't be side effects of the medicines. I recently just started taking my flovent again but not the singulair.

Every day I have this constant pressure and in my neck right at the base of my skull and it NEVER goes away! It has gotten a lot worse than it was last week. It feels like theres something in my neck that is not right or out of place that is causing this. When I tilt my head back, it just doesn't feel right. Sometimes it is hard to keep my head up because it is so discomforting.

Some days the pressure from my neck goes up to my head and stays there the whole day making me feel very very bad

Yesterday I felt very very slightly light-headed at some points.

While browsing through this message board, I've come upon stuff like "Bulging Discs" or something wrong with the discs in the neck area. Could this be a possibility? Others say stuff about being stressed out and stuff but I know that can't be it.

Can someone please help?

Last edited by mod-anon; 10-14-2006 at 11:33 PM. Reason: Do not discuss your age outside of the Teen Boards

 
Sponsors Lightbulb
   
Old 10-11-2006, 11:31 AM   #2
Senior Veteran
(female)
 
Join Date: Feb 2001
Location: Burnet, Texas USA
Posts: 4,312
Misty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB User
Re: Neck Trouble

For a mild case of asthma you are on a lot of steroid meds.

What happens when you do not use the Flovent? Does the headache go away?

You really need to see the doctor again or get a second opinion. The problems you are having are not normal.

Obviously the meds are not the right combination for your body to handle. There are other meds on the market and maybe some of them will not cause so much discomfort.

It has been my experience that some nasal sprays will cause a headache at base of skull/neck and pain will run up my head. The nasal sprays I used were not steroids and not for asthma. I am trying to say, the pain you are having may be from the inhalent med.

Misty
I am not a medical professional, speaking from personal experience only.

 
Old 10-13-2006, 10:52 PM   #3
Member
(male)
 
Join Date: Oct 2006
Posts: 65
bucks85 HB User
Re: Neck trouble

Have you tried going to a chiropractor?

 
Old 10-14-2006, 03:53 PM   #4
Senior Member
(male)
 
Join Date: Sep 2006
Posts: 180
KyleG HB UserKyleG HB User
Re: Neck trouble

im going to a nerologist this week

 
Old 10-14-2006, 09:20 PM   #5
Senior Member
(male)
 
Join Date: Sep 2006
Posts: 180
KyleG HB UserKyleG HB User
Re: Neck Trouble

I do not use nasal sprays, but i will be soon because i ordered this new one on the market called "Nisol"


After I started getting discomfort at the back of my head, my parents took my off flovent and Singulair for a few days, but I did not see any improvements and the side effects from flovent would not cause what I have.


Today it seemed to be the worse it ever was. The base of my skull was extremely discomforting. Later in the evening my head got a lot worse and the tightness and discomfort moved to the top of my head. It then went into a major headache, sinus pressure, and made me feel light headed, off balance, and very very bad.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Neck pain Chris20 Men's Health 1 04-24-2010 03:47 AM
Soar Neck, Numb Lip, Tingling sensations Devin Nore Brain & Nervous System Disorders 5 10-08-2008 12:03 PM
neck injury please help nikki1996 Burns & Injuries 14 02-18-2007 04:20 PM
Neck Injury asimpson57 Burns & Injuries 6 11-01-2006 06:27 PM
Feels like a scarf tied tight on my neck!! Help westie2 Thyroid Disorders 5 01-28-2006 07:31 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:33 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!